Questions


(Lavonda) #1

How do I avoid bruising when I am  giving my shots? I give them in my stomach and I have so many bruises. What am I doing wrong?

Also how do you know when the honeymoon phase is over? Will the bg keep going up?

Thanks to anyone with answers I am new to this and just need advice.


(system) #2

[quote user="Lavonda"]

How do I avoid bruising when I am  giving my shots? I give them in my stomach and I have so many bruises. What am I doing wrong?

Also how do you know when the honeymoon phase is over? Will the bg keep going up?

Thanks to anyone with answers I am new to this and just need advice.

[/quote]

 

Hi Lavonda,

  Welcome to a great bunch of people!!

  Good Luck on the bruising, what length needle are you using ?

Oh, I just check your profile, are in the same boat as I was dx'ed aug./08 type 1 @ 52 years old?

For me the bruises just happen, if I see blood after I remove the needle, a bruises.

For other questions everybody will need some more info..

What insulin(s) do you use and how much?

You may need to adjust your base(slow-long insulin)

When I was 1st dx'ed my bs was all over the place. I have gone from 352 to 55 in less than 2 hours, it's so much fun.LOL

Do you take something like Lantus(morning-evening?), do you dose for meals(carbs)?

Here's what has been working for me. I take 30 units of Lantus in the morning and have a insulin to carb. of 2 units of Novolog for every 15 grams carbs I eat.

One last thing I learned was finding my base(Lantus), I would inject and fast for 12 hours, during that time test about every 2 hours, your bs should not rise or fall more than 30.

By the way you may feel like your bs is low when you're at normal(80-120), after a while with high bs, your body thinks it's low.

Just some info for you. I found out my dx. in ICU, bs was 672 and a1c of 13.2. Now 30 day avg. on my meter is 108 and my last a1c was 6.8, it is a lot of work and such to learn.


(Lavonda) #3

Hi keith, thanks for giving suggestions, I use31G 5mm length needle, I take Humalog at meals 5 at breakfast, 2 at lunch and 3 at supper and I take Levemir at night 4 units. It doesn't seem like much  compared to others, I have been all over the place with bs I drop fast at times too like at least 2 times a day I drop to 68-70's just before lunch and then before I get home for supper I have to have my 2nd afternoon snack to keep it ok to drive home. Then wehn I drop I try to get it back up and over eat to compensate and then go to high. I guess the brusing is part of it huh? I am using the small needle.

thanks for your help

Lavonda


(system) #4

Yea, tummy's get covered now.

I think(me no Dr.) you are still on your  honeymoon, that's what use to cause my lows. I remember treating a low with a whole can of reg. soda and one hour later I was low again.

 

PS

I will be a Grandpa, she's due in Feb.


(cdavid1) #5

The only time I ever had bruising due to shots is when my dad did my shot for me. He pushed too hard on my fragile skin. haha Sometimes it's the force that you push the needle in at. Other times it could just be your body, some people bruise easily. Especially if you have any other health problems. I would tell your doctor if you keep having heavy bruising.


(system) #6

Hi, this morning I got the drop of blood, another bruise.LOL